Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Automorphisms of the lattice of equational theories of commutative semigroups


Author: Mariusz Grech
Journal: Trans. Amer. Math. Soc. 361 (2009), 3435-3462
MSC (2000): Primary 03C07; Secondary 03C05, 08B15
DOI: https://doi.org/10.1090/S0002-9947-09-04849-1
Published electronically: February 23, 2009
MathSciNet review: 2491887
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we complete the study of the first-order definability in the lattice of equational theories of commutative semigroups started by A. Kisielewicz in [Trans. Amer. Math. Soc. 356 (2004), 3483-3504]. We describe the group of automorphisms of this lattice and characterize first-order definable theories, thus solving the problems posed by R. McKenzie and A. Kisielewicz.


References [Enhancements On Off] (What's this?)

  • 1. M. Grech, Irreducible varieties of commutative semigroups, J. Algebra 261 (2003), 207-228. MR 1967162 (2004a:20067)
  • 2. M. Grech, A. Kisielewicz, Covering relation for equational theories of commutative semigroups, J. Algebra 232 (2000), 493-506. MR 1792743 (2002g:20102)
  • 3. J. Ježek, The lattice of equational theories I: Modular elements, Czech. Math. J. 31 (1981), 127-152. MR 604120 (84e:08007a)
  • 4. J. Ježek, The lattice of equational theories II: The lattice of full sets of terms, Czech. Math. J. 31 (1982), 127-152. MR 604120 (84e:08007a)
  • 5. J. Ježek, The lattice of equational theories III: Definability and automorphisms, Czech. Math. J. 32 (1982), 129-164. MR 646718 (84e:08007c)
  • 6. J. Ježek, The lattice of equational theories IV: Equational theories of finite algebras, Czech. Math. J. 36 (1986), 131-141. MR 831318 (87g:08015)
  • 7. J. Ježek, R. McKenzie, Definability in the lattice of equational theories of semigroups, Semigroup Forum 46 (1993), 199-245. MR 1200214 (94a:03052)
  • 8. A. Kisielewicz, Varieties of commutative semigroups, Trans. Amer. Math. Soc. 342 (1994), 275-306. MR 1211411 (94j:20065)
  • 9. A. Kisielewicz, Definability in the lattice of equational theories of commutative semigroups, Trans. Amer. Math. Soc. 356 (2004), 3483-3504. MR 2055743 (2005a:08011)
  • 10. A. Kisielewicz, Permutability class of a semigroup, J. Algebra 226 (2000), 295-310. MR 1749890 (2001c:20122)
  • 11. R. McKenzie, Definability in the lattice of equational theories, Annals of Math. Logic 3 (1971), 197-237. MR 0280349 (43:6069)
  • 12. P. Perkins, Bases for equational theories of semigroups, J. Algebra 11 (1969), 298-314. MR 0233911 (38:2232)
  • 13. A. Tarski, Equational logic and equational theories of algebras, Contributions to Mathematical Logic (Hanover 1966), 275-288, North-Holland, Amsterdam, 1968. MR 0237410 (38:5692)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03C07, 03C05, 08B15

Retrieve articles in all journals with MSC (2000): 03C07, 03C05, 08B15


Additional Information

Mariusz Grech
Affiliation: Institute of Mathematics, University of Wrocław, pl. Grunwaldzki 2, 50-384 Wrocław, Poland
Email: Mariusz.Grech@math.uni.wroc.pl

DOI: https://doi.org/10.1090/S0002-9947-09-04849-1
Received by editor(s): May 15, 2006
Published electronically: February 23, 2009
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society